An ODE approach for the expected discounted penalty at ruin in a jump-diffusion model

Yu Ting Chen, Cheng Few Lee, Yuan Chung Sheu

Research output: Chapter in Book/Report/Conference proceedingChapterpeer-review

Abstract

Under the assumption that the asset value follows a phase-type jump-diffusion, we show that the expected discounted penalty satisfies an ODE and obtain a general form for the expected discounted penalty. In particular, if only downward jumps are allowed, we get an explicit formula in terms of the penalty function and jump distribution. On the other hand, if the downward jump distribution is a mixture of exponential distributions (and upward jumps are determined by a general Lévy measure), we obtain closed-form solutions for the expected discounted penalty. As an application, we work out an example in Leland’s structural model with jumps. For earlier and related results, see Gerber and Landry et al. (1998), Hilberink and Rogers et al. (2002), Asmussen et al. (2004), and Kyprianou and Surya et al. (2007).

Original languageEnglish
Title of host publicationHandbook of Financial Econometrics, Mathematics, Statistics, and Machine Learning (In 4 Volumes)
PublisherWorld Scientific Publishing Co.
Pages1561-1598
Number of pages38
ISBN (Electronic)9789811202391
ISBN (Print)9789811202384
DOIs
StatePublished - 1 Jan 2020

Keywords

  • Expected discounted penalty
  • Jump-diffusion
  • Optimal capital structure
  • Phase-type distribution

Fingerprint Dive into the research topics of 'An ODE approach for the expected discounted penalty at ruin in a jump-diffusion model'. Together they form a unique fingerprint.

Cite this